MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT (18GX10CM)

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT (18GX10CM)
Model Number 360-1080-03
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Perforation (2001); Respiratory Insufficiency (4462)
Date of Event 10/27/2022
Type of Reportable Event Death
Event or Problem Description
The following report was sent to argon by the hospital and also sent to fda and is cited as follows: on (b)(6) 2022, patient went to interventional radiology for a liver biopsy using the biopince ultra 18g.Postprocedure, the patient developed respiratory distress prompting a chest ultrasound which showed bleeding in the right chest.Pigtail placed for drainage; however, bleeding persisted and the patient was taken to the operating room for chest exploration.Patient found to have a puncture site in the right lower lobe with significant amount of blood loss within the chest.It's believed that the device misfired at a longer distance than what was set.
 
Additional Manufacturer Narrative
Warnings listed in ifu: reuse or reprocessing has not been evaluated and may lead to its failure and subsequent patient illness, infection or other injury.Do not reuse, reprocess or re-sterilize this instrument.Inspect the package integrity before use.Do not use if package is open or damaged or if the expiry date has been exceeded.The instrument should be used by a physician familiar with the possible side effects, typical findings, limitations, indications and contraindications of core needle biopsy.Use only for core biopsies of soft tissue as determined by a licensed physician.Attempting to biopsy hard tissue or masses may reduce the performance, causing damage to the instrument or potentially harm the patient.This instrument is intended for soft tissue biopsy only.Incorrect setting of stroke length on the device may cause a sample to be incorrectly taken.Handle in a manner, which will prevent accidental puncture.According to the ifu (pmt-z9585746-0221), the instrument is shipped in the 33mm stroke length position.To adjust the stroke length, push in the stroke length adjuster (e) and slide the stroke length adjuster until the arrow the on the stroke length adjuster aligns with the arrow of the desired stroke length on the instrument.Review of the device history record shows that the device met specification as manufactured.The procedure is to be done under imaging.It is not known at this time if imaging was performed.Scans were requested but were not provided.The device is not available for evaluation.When the biopsy needle is not completely seated in position to take the desired sample (i.E., 13mm, 23mm or 33mm), the throw adjuster can travel to the next sample size.If the user fails to properly align the device prior to use, then the needle can travel further than expected which may result in hemorrhage.In this particular case the patient had a thoracic bleed and expired.If additional information is provided in the future, this issue will be reevaluated as needed and a follow-up report will be submitted.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT (18GX10CM)
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15878540
Report Number0001625425-2022-01140
Device Sequence Number2468510
Product Code KNW
UDI-Device Identifier00886333224012
UDI-Public00886333224012
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model Number360-1080-03
Device Catalogue Number360-1080-03
Device Lot Number11435288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age2 MO
Patient SexMale
Patient Weight6 KG
Patient EthnicityNon Hispanic